Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 365, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Sep 28, 2006, 4:48 PM CDT for Montgomery County, Alabama. It was in force for 27 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 28, 2006, 4:48 PM CDT (21:48 UTC)
- Expired
- Sep 28, 2006, 5:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Montgomery County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 28, 5:00 PM CDT | HAIL 0.88 | N Montgomery, AL | DICKINSON DR AND COLESIUM...NUMEROUS ADDITIONAL REPORTS SIMILAR VICINITY I-65 AND I-85 INTERCHANGE. |
| Sep 28, 5:00 PM CDT | HAIL 0.88 | N Montgomery, AL | DICKINSON DR AND COLISEUM...NUMEROUS ADDITIONAL REPORTS SIMILAR VICINITY I-65 AND I-85 INTERCHANGE. |
| Sep 28, 5:15 PM CDT | HAIL 0.75 | 1 Nw Mount Meigs, AL | WARES FERRY ROAD |
| Sep 28, 5:15 PM CDT | HAIL 1.5 | 10 Sse Wetumpka, AL | EYE BALL SIZE HAIL IN OLD BINGHAM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 1590 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 282149
SVRBMX
ALC101-282215-
/O.NEW.KBMX.SV.W.0365.060928T2148Z-060928T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
448 PM CDT THU SEP 28 2006
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA
THIS INCLUDES THE CITY OF...MONTGOMERY
* UNTIL 515 PM CDT
* AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 8 MILES NORTHWEST OF DANNELLY FIELD...OR ABOUT 7
MILES SOUTHWEST OF PRATTVILLE...AND MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SNOWDOUN
IN ADDITION TO LARGE HAIL...FREQIENT CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER...
ON THE WEB WWW.SRH.NOAA.GOV/BMX (SUBMIT A STORM REPORT)
CALL 1-800-856-0758.
LAT...LON 3241 8644 3222 8640 3228 8591 3242 8609
3247 8625
$$
61What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 2:40 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Sep 28, 2:40 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 240 PM CDT THU SEP 28 2006 .DISCUSSION... UPPER TROUGH CONTINUES TO DIG SOUTHWARD AND WILL PUSH A COLD FRONT THROUGH THE AREA LATER TONIGHT. WINDS ARE PRETTY GUSTY JUST AHEAD AND BEHIND THE FRONT AND LAKE WIND ADVISORY WILL CONTINUE THROUGH 600 PM. SCATTERED SHOWERS AND A FEW THUNDERSTORMS UPSTREAM WILL DIMINISH OVERNIGHT BUT WILL NEED TO LEAVE A SLIGHT CHANCE IN FOR THE EASTERN HALF THROUGH MIDNIGHT...THEN CLEARING WITH SUNNY SKIES AND COOL AUTUMN TEMPERATURES FOR FRIDAY. CHILLY FRIDAY NIGHT...ESPECIALLY IN THE EASTERN VALLEYS WHERE UPPER 30S ARE EXPECTED. MODERATING TEMPERATURES THROUGH THE WEEKEND WITH ANOTHER FRONT PASSING THROUGH ON SUNDAY. NO PRECIPITATION EXPECTED WITH THIS SYSTEM. AN UPPER RIDGE WILL PARK ITSELF OVER THE SOUTHERN U.S. BY TUESDAY AND LASTING THROUGH AT LEAST THURSDAY. THIS WILL KEEP ANY DEVELOPING STORM TRACKS WELL TO OUR NORTH WITH WARM DAYS AND PLEASANT NIGHTS FOR NEXT WEEK. && .AVIATION... DISCUSSION FOR 18Z TAFS. VERY FEW AVIATION CONCERNS EXPECTED OVER THE NEXT 24 HOURS. PRECIPITATION COVERAGE HAS BEEN FAR FROM SPECTACULAR SO FAR TODAY...AND NOT EXPECTING TOO MUCH ADDITIONAL ACTIVITY THIS AFTERNOON. ELECTED TO RETAIN VICINITY TS AT BIRMINGHAM AND ANNISTON...BUT DOWNGRADED TO JUST A CB GROUP AT CALERA. ALL OTHER AIRPORTS SHOULD BE UNAFFECTED BY PRECIPITATION. NORTHERLY FLOW BEHIND A COLD FRONT WILL SETUP ACROSS CENTRAL ALABAMA BEFORE MIDNIGHT...WITH WINDS REMAINING AROUND 5KT MOST OF THE NIGHT...THUS FOG SHOULD NOT BE A PROBLEM. EXPECTING CLEAR SKIES TOMORROW...WITH NORTHERLY WINDS AROUND 10 KTS. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 44 73 43 79 / 20 0 0 0 ANNISTON 48 73 41 76 / 20 0 0 0 BIRMINGHAM 49 73 46 78 / 20 0 0 0 TUSCALOOSA 49 75 44 82 / 0 0 0 0 CALERA 50 74 47 79 / 20 0 0 0 AUBURN 51 74 49 76 / 20 0 0 0 MONTGOMERY 53 77 45 81 / 20 0 0 0 TROY 52 77 43 80 / 20 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...LAKE WIND ADVISORY IN EFFECT FOR THE ENTIRE AREA UNTIL 6 PM CDT.. && 88/12
Hazardous weather outlook, Sep 28, 1:50 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 150 PM CDT THU SEP 28 2006 ALZ011>015-017>050-291830- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 150 PM CDT THU SEP 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LAKE WIND ADVISORY IS IN AFFECT UNTIL 6 PM THIS EVENING...FOR WIND GUSTS EXPECTED TO REACH 25 MPH AT TIMES. THE THREAT OF STRONG THUNDERSTORMS HAS JUST ABOUT ENDED FOR TODAY... AS THE BEST INSTABILITY REMAINS NORTH AND EAST OF ALABAMA. NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 61
In the hours before
Special weather statement, Sep 28, 4:32 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 432 PM CDT THU SEP 28 2006 ALZ042-282200- LOWNDES- 432 PM CDT THU SEP 28 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LOWNDES COUNTY UNTIL 500 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER BENTON...MOVING EAST AT 40 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WHITE HALL... BENTON...MOSSES...LOWNDESBORO AND HAYNEVILLE THROUGH 500 PM CDT. THE PRIMARY THREAT IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...IS POSSIBLE. TAKE ACTION TO PROTECT YOURSELF BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING. IF OUTDOORS AND A SUBSTANTIAL ENCLOSED BUILDING IS NOT AVAILABLE...SEEK SHELTER IN AN AUTOMOBILE. 61
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 4:14 AM CDT | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 14 hr |
| Sep 28, 5:11 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Montgomery | 24 min |
| Sep 28, 5:25 PM CDT | Severe Thunderstorm Warning | BMX | Macon | 25 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.